MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG PS CEM FEM W/LUGS RT SZ4; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIG PS CEM FEM W/LUGS RT SZ4; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-74-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patients right knee was revised due to instability.The initial procedure was a right tka done (b)(6) 2018.It was revised with a thicker poly on (b)(6) 2020.All components are being removed today, minus the patella.There was no surgical delay.Doi: (b)(6) 2018 (all implants except the insert), (b)(6) 2020 (tibial insert).Dir: (b)(6) 2021.Right knee.
 
Event or Problem Description
Questions: 1.Was the cement product manufactured by depuy? if yes, please provide the part and lot numbers and quantity of the cement.2.Please clarify, was the patellar implant removed? 3.It was indicated in the event description that patient was revised with a thicker poly on 3/10/20.Was this being reported? if yes, please provide the complaint number.3.1.If none reported, please provide details of the previous revision.4.Was instability related to polyethylene wear? 5.Was there any reported malposition of components that led to the instability? 6.Were any components undersized on the primary surgery that led to the instability? 7.Was the femur or tibia excessively resected/joint line raised during the primary surgery that led to the instability.Answers: 1.Unknown what cement.2.Patella was retained.3.Original case # was 168118 ( i am attaching the mdr as there is no complaint # on it.5-7.No other than that, i have no further information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIG PS CEM FEM W/LUGS RT SZ4
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12638397
Report Number1818910-2021-22784
Device Sequence Number14315745
Product Code JWH
UDI-Device Identifier10603295075486
UDI-Public10603295075486
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1960-74-500
Device Catalogue Number196074500
Device Lot NumberHP7764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/22/2021
11/15/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date10/26/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/RD/DOME PAT 3PEG,32; SIG PS CEM FEM W/LUGS RT SZ4; SIG RP AOX STB INS SZ4 15; SMARTSET GMV 40G US EO; SMARTSET GMV 40G US EO; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/RD/DOME PAT 3PEG,32; SIG PS CEM FEM W/LUGS RT SZ4; SIG RP AOX STB INS SZ4 15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown
Patient Weight117 KG